Alert archive / California / Wind Advisories in 2015

Wind Advisory 12, NWS San Diego, CA

April 4, 2015Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 4, 2015, 8:22 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 5, 2015, 2:00 PM PDT. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 8:22 PM PDT (03:22 UTC)
In effect from
Apr 5, 2015, 2:00 PM PDT
Expired
Apr 8, 2015, 3:00 AM PDT
In force
61 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS76 KSGX 050322
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 PM PDT SAT APR 4 2015

...WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS SUNDAY AFTERNOON
THROUGH TUESDAY NIGHT...

.A TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL COMBINE WITH
STRONG ONSHORE FLOW TO BRING WINDY CONDITIONS IN THE MOUNTAINS AND
DESERTS SUNDAY AFTERNOON THROUGH TUESDAY NIGHT. STRONGEST WINDS
WILL BE DURING THE LATE AFTERNOONS AND EVENINGS EACH DAY. SOME
WINDS GUSTS AROUND 55 MPH WILL OCCUR ON THE DESERT MOUNTAIN SLOPES
AND THROUGH MOUNTAIN PASSES. WINDS WILL DIMINISH WEDNESDAY AS THE
LOW PRESSURE TROUGH MOVES EAST TOWARDS THE ROCKY MOUNTAINS.

CAZ055-056-058-060>062-065-051300-
/O.NEW.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
822 PM PDT SAT APR 4 2015

...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT
WEDNESDAY. 

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS
  AROUND 55 MPH THROUGH MOUNTAIN PASSES AND ALONG THE DESERT
  MOUNTAIN SLOPES.

* TIMING...SUNDAY AFTERNOON THROUGH TUESDAY NIGHT...WITH STRONGEST
  WINDS DURING THE LATE AFTERNOONS AND EVENINGS.

* LOCATION...MOUNTAINS AND DESERTS.

* VISIBILITY...LOCAL VISIBILITY BELOW 3 MILES IN THE DESERTS DUE
  TO BLOWING SAND AND DUST.

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY AND INTERSTATE 10 THROUGH SAN
  GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
9 follow-up statements
435 
WWUS76 KSGX 051047
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 AM PDT SUN APR 5 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON
THROUGH TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...MOVING INLAND THROUGH CALIFORNIA TUESDAY AND TUESDAY
NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF
STRONGER GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE
EXPECTED TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT
NIGHT EACH DAY.

CAZ055-056-058-060>062-065-052130-
/O.CON.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
347 AM PDT SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE DESERT MOUNTAIN
  SLOPES.

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH
  LATE AT NIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND
  DUST.

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY AND INTERSTATE 10 THROUGH SAN 
  GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
915 
WWUS76 KSGX 052000
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT SUN APR 5 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...AND THEN INLAND THROUGH NORTHERN CALIFORNIA ON TUESDAY.
THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY
WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED
TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH
DAY.

CAZ055-056-058-060>062-065-060430-
/O.CON.KSGX.WI.Y.0012.150405T2100Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
100 PM PDT SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55
  TO 60 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE
  DESERT MOUNTAIN SLOPES.

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH 
  LATE AT NIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN
  GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
016 
WWUS76 KSGX 060434
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PDT SUN APR 5 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...AND THEN INLAND THROUGH NORTHERN CALIFORNIA ON TUESDAY.
THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY
WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED
TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH
DAY.

CAZ055-056-058-060>062-065-061300-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
934 PM PDT SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 
  TO 60 MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST 
  WIND-PRONE DESERT MOUNTAIN SLOPES. 

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH 
  LATE AT NIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE 
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
759 
WWUS76 KSGX 061037
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 AM PDT MON APR 6 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY
NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE
STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH DAY.

CAZ055-056-058-060>062-065-062130-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
337 AM PDT MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE
  DESERT MOUNTAIN SLOPES.

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH 
  LATE AT NIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE 
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
360 
WWUS76 KSGX 062005
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PDT MON APR 6 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY
NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED
TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH
DAY.

CAZ055-056-058-060>062-065-070500-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
105 PM PDT MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE 
  DESERT MOUNTAIN SLOPES. 

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH 
  LATE AT NIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE 
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
714 
WWUS76 KSGX 070429
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PDT MON APR 6 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHWARD ALONG THE WEST
COAST...AND THEN INLAND THROUGH CALIFORNIA ON TUESDAY AND TUESDAY
NIGHT. THIS WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED
TO BE STRONGEST FROM LATE AFTERNOON THROUGH LATE AT NIGHT EACH
DAY.

CAZ055-056-058-060>062-065-071300-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
929 PM PDT MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE 
  DESERT MOUNTAIN SLOPES. 

* TIMING...STRONGEST WINDS EACH DAY FROM LATE AFTERNOON THROUGH 
  LATE AT NIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING SAND
  AND DUST.

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE 
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BA
574 
WWUS76 KSGX 071036
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
336 AM PDT TUE APR 7 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH LATE
TONIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA THROUGH
TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-065-072130-
/O.EXT.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
336 AM PDT TUE APR 7 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE 
  DESERT MOUNTAIN SLOPES. 

* TIMING...STRONGEST WINDS FROM LATE THIS AFTERNOON THROUGH LATE
  TONIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING 
  SAND AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN 
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE 
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
543 
WWUS76 KSGX 072040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT TUE APR 7 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS THROUGH LATE
TONIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TONIGHT
WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-065-080500-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
140 PM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 
  MPH THROUGH MOUNTAIN PASSES AND ALONG THE MOST WIND-PRONE 
  DESERT MOUNTAIN SLOPES. 

* TIMING...STRONGEST WINDS FROM LATE THIS AFTERNOON THROUGH LATE 
  TONIGHT. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING 
  SAND AND DUST. 

* IMPACTS...WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR
  HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE
  SAN GORGONIO PASS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
152 
WWUS76 KSGX 080320
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
820 PM PDT TUE APR 7 2015

...WINDY AT TIMES FOR THE MOUNTAINS AND DESERTS TONIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TONIGHT
WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-065-081000-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-150408T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
820 PM PDT TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH MOUNTAIN
  PASSES AND ALONG THE MOST WIND-PRONE DESERT MOUNTAIN SLOPES.

* TIMING...TONIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING 
  SAND AND DUST. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE
  VEHICLES...ESPECIALLY ALONG INTERSTATE 8 IN SOUTHEASTERN SAN
  DIEGO COUNTY...AND INTERSTATE 10 THROUGH THE SAN GORGONIO PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:16 PM PDT, 7 hours 6 minutes earlier.

Area forecast discussion, Apr 4, 1:16 PM PDT, 7 hours 6 minutes before
ZCZC LAXWRKAFD 041935
TTAA00 KLAX DDHHMM

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT SAT APR 4 2015

.SYNOPSIS...A MAJOR PATTERN CHANGE WILL RETURN CALIFORNIA TO MORE
SEASONAL EARLY SPRING WEATHER NEXT WEEK. A BROAD LOW PRESSURE TROUGH
IS DEVELOPING OVER THE EASTERN PACIFIC. THIS WILL RESULT IN STRONG
AND GUSTY MOUNTAIN AND DESERT WINDS...AND BELOW AVERAGE
TEMPERATURES...ESPECIALLY INLAND. A PERIOD OF SHOWERS IS LIKELY
TUESDAY NIGHT INTO WEDNESDAY...FALLING AS SNOW AT HIGH ELEVATIONS...
AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS THE REGION. FAIR AND
DRY FOR THE REMAINDER OF THE WEEK WITH SLIGHT WARMING INTO NEXT
WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PATCHY HIGH CLOUDS AND VIRGA DEVELOPED NE OVER SW CA TODAY...
OTHERWISE SKIES WERE FAIR. SURFACE PRESSURE GRADIENTS WERE WEAK...
BUT TURNING ONSHORE THIS AFTERNOON...AND TEMPERATURES AND DEWPOINTS
WERE RESPONDING ALONG THE COASTAL STRIP. AT MIDDAY TEMPERATURES WERE
A FEW DEGREES LOWER THAN YESTERDAY AND DEWPOINTS WERE SHOWING SOME
NICE JUMPS.

MUCH COOLER ON SUNDAY AS ONSHORE WINDS DEVELOP AND STRENGTHEN
THROUGH TONIGHT. THE COOLING WILL BE FELT WELL INLAND ON SUNDAY.
SKIES WILL REMAIN FAIR THROUGH SUN...BUT THERE WILL BE AREAS OF
NIGHT AND MORNING LOW CLOUDS AND PATCHY FOG.

A COLD AREA OF LOW PRESSURE IS DROPPING SOUTH FROM THE GULF OF
ALASKA TODAY AND IS FORECAST TO MOVE ACROSS CA INTO NV BY WED. THERE
ARE STILL SOME MINOR MODEL DIFFERENCES IN THE 12Z GFS/ECMWF RUNS
REGARDING THE TRACK AND STRENGTH OF THE LOW...BUT NOT ENOUGH TO
STRAY FAR FROM PREVIOUS FORECASTS. THE ONCOMING STORM WILL DROP SFC
PRESSURES OVER THE GREAT BASIN...AND INCREASE THE WESTERLY WINDS
OVER SOCAL LATER TODAY THROUGH SUNDAY NIGHT. AN ONSHORE SURFACE
PRESSURE GRADIENT OF AROUND 10 MBS TO NV WILL FUEL STRONG WIND GUSTS
OVER THE MTN RIDGES AND INTO THE DESERTS...LIKELY REACHING ADVISORY
CRITERIA IN SPOTS BY LATE SUN WITH SPEEDS OF 25 TO 35 MPH AND LOCAL
GUSTS 45-55 MPH. WINDS/GUSTS MAY BE EVEN STRONGER BY TUE AS A SFC
FRONT APPROACHES FROM THE NORTHWEST AND UPPER-LEVEL WINDS INCREASE.

THE MARINE LAYER WILL DEEPEN OVER SOCAL THROUGH WED MORNING AHEAD OF
THE FRONT. SOME PATCHY DRIZZLE IS POSSIBLE WITH THE RAPID
DEEPENING...BUT ANYTHING SIGNIFICANT IS MUCH MORE LIKELY TUE NIGHT
INTO WED MORNING AS THE COLD FRONT APPROACHES AND LIFTS THE DEEP
MARINE LAYER. MODEL TIME/HEIGHT X-SECTIONS SHOW THE HIGH RH
EXTENDING UP TO ABOUT 600 MBS BRIEFLY TUE NIGHT...SO SOME OF THE
SHOWERS MAY FALL AS SNOW...ESPECIALLY OVER THE SAN BERNARDINO MTS
WHERE THE SNOW LEVEL IS FORECAST TO DROP TO AROUND 5500 FT. AT THIS
TIME...FORECAST PRECIPITATION AMOUNTS ARE LIGHT DUE TO THE PROJECTED
TRACK OF THE STORM AND THE LACK OF GOOD JET DYNAMICS THIS FAR SOUTH.

FAIR AND SEASONALLY COOL SPRING WEATHER WILL FOLLOW FOR THE
REMAINDER OF THE WEEK WITH SOME MINOR WARMING BY NEXT WEEKEND.

&&

.AVIATION...
042100Z...LOW CLOUDS AND FOG WILL RETURN TONIGHT...POSSIBLY REACHING
KSAN AND KCRQ 05Z-08Z. CIGS WILL IKELY START OUT LOW...AROUND 800 FT
MSL...BUT WILL LIKELY RISE TO AROUND 1200 FT MSL BY SUNDAY MORNING.
THERE COULD BE AREAS OF REDUCED VIS LATE TONIGHT...MOSTLY NEAR
HIGHER COASTAL TERRAIN. LOW CLOUDS AND FOG SHOULD CLEAR BY 17Z SUN.

OTHERWISE...FEW-SCT HIGH CLOUDS ABOVE 15000 FT MSL AND UNRESTRICTED
VIS THROUGH SUNDAY.

&&

.MARINE... 200 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED INTO
SUNDAY AFTERNOON. MODERATELY STRONG NORTHWEST WINDS ARE LIKELY AT
TIMES SUNDAY EVENING THROUGH WEDNESDAY...MAINLY IN THE OUTER WATERS.
COMBINED SEAS COULD REACH 6-8 FEET DURING THAT TIME DUE TO WIND
WAVES AND A SHORT PERIOD WNW SWELL.

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM SUNDAY TO 5 AM PDT
     MONDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE...PG

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.